MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Model Number 821745
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that on saturday (b)(6) 2022, the patient had a bactiseal evd catheters (b)(6) implanted as an evd and connected to a medtronic becker drainage system.At that time, there were no problems with the catheter upon insertion noticed.On sunday, (b)(6) 2022, the patient was taken to get a ct scan.The patient was placed into the ct, the drainage system was turned off and the placed on the patient¿s chest while receiving the scan.When the patient came out of the ct scan, the bactiseal evd catheter had fractured in half.This was noticed by the staff.They immediately clamped off the catheter with a hemostat.The distal portion of the catheter that was still implanted into the patient was subsequently trimmed, the luer connector was then placed into the newly trimmed portion of the catheter and a new medtronic becker drainage system was attached.There was no tugging or pulling on the catheter before or during the ct.It is unknown if the catheter was damaged by something internal in the ct machine.The patient is currently fine with regards to what happened with the bactiseal evd.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal evd catheter (id 821745) is not available for evaluation: remains implanted, but a photo was provided showing cut/tear in the catheter, therefore, complaint is confirmed.Device history record (dhr) - lot 6495050 conformed to the specifications when released to stock.Root cause - no root cause could be determined as the device was not returned for investigation.The possible root cause for the issue reported by the customer, could have been due to a sharp or pointed object coming into contact with the catheter, as noted in the ifu silicone has a low cut/tear resistance.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15583121
Report Number3013886523-2022-00465
Device Sequence Number6385547
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)230630(10)6495050
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number821745
Device Catalogue Number821745
Device Lot Number6495050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date03/03/2023
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown